Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 108, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 28, 1997, 3:05 PM EDT for Thomas County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 1997, 3:05 PM EDT (19:05 UTC)
- Expired
- Aug 28, 1997, 3:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Thomas County, GA
The radar
The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 281907 RRA SVRTLH GAC275-281945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EDT THU AUG 28 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST GEORGIA ...THOMAS COUNTY AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF THOMASVILLE MOVING TO THE SOUTHEAST AT 20 MPH. THIS STORM WILL MOVE INTO THE BOSTON AREA BY 310 PM EDT. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU A2RE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:00 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 28, 3:00 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT THU AUG 28 1997 WK SFC TROF DROPPING DOWN FM AL/GA TOUCHED OFF WDLY SCT TSRA... THIS ACTIVITY XPCTD TO CONTINUE INTO EARLY EVE AS DPICTD IN 12Z ETA MDL AS WELL AS 06Z TLH MM5 MDL RUN. OTW NOT A GREAT DEAL OF DIFFERENCE IN SYNOP SCENARIO FM YDA XCPT FOR STEADILY INCRG LLVL MSTR. SFC WNDS WL CONT MOSTLY FM NW DIR THRU 48 HRS WITH ETA MDL INDICATING DCRG MEAN RH AFT SFC TROF AND UPR LVL VORT AXIS PASSES THRU AFT 00Z FRI. DESPITE GENLY OFFSHORE FLO... ENUF LLVL MSTR HAS NOW ACCUMULATED... WITH PW APRCH 1.5 IN... THAT FEEL SCT POPS WARRANTED FOR FRI AS SEA BRZ OR MESO BNDYS SHUD PROVIDE ENUF LLVL FORCING TO PRODUCE THIS ACTIVITY DURING LATE AFTERNOONS. IN OTHER WORDS.. THE STONE TABLET FORECAST HAS ALL BUT RETURNED AFTER A SHORT HIATUS. FWC GUIDNC HAS BEEN RUNNING A LITTLE BIT WETTER THAN USUAL BUT AGREE IN GENERAL WITH THESE FIGURES. TEMPS LOOK GOOD. 4
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.